MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S3-4 9; BED, PEDIATRIC OPEN HOSPITAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S3-4 9; BED, PEDIATRIC OPEN HOSPITAL
Model Number 71430408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, a genesis ii ps hi flex insert tr s3-4 9 trial broke during trialing.Incident occurred during a tka with instruments inside the patient.All pieces were retrieved during case but the trial was lost in the wash.The procedure was successfully completed with a delay (0-30 min) using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is broken and has signs of wear and tear from use.The device was manufactured in 2018.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for the listed batch and failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management file found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
GII PS HI FLEX ISRT TR S3-4 9
Common Device Name
BED, PEDIATRIC OPEN HOSPITAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10967410
Report Number1020279-2020-07176
Device Sequence Number10990356
Product Code FMS
UDI-Device Identifier03596010493033
UDI-Public03596010493033
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430408
Device Catalogue Number71430408
Device Lot Number18EB00502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;